Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 196, NWS Hastings, NE

June 23, 2013Jewell County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at Jun 23, 2013, 9:39 PM CDT for Jewell County, Kansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 23, 2013, 9:39 PM CDT (02:39 UTC)
Expired
Jun 23, 2013, 10:30 PM CDT
In force
51 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Jewell County, KS

The radar

The Grand Island radar (KUEX), 63 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 8:35 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2013-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2013-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1203 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 6:34 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 23, 6:34 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
634 PM CDT SUN JUN 23 2013

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 317 PM CDT SUN JUN 23 2013

MORNING MAP ANALYSIS INDICATES QUASI ZONAL TO SOUTHWESTERLY MID TO
UPPER LEVEL FLOW OVER THE WESTERN HALF OF THE CONUS...WITH A
LONGWAVE RIDGE OVER THE EAST. A COUPLE OF MID LEVEL SHORT WAVES ARE
ALSO NOTED...WITH ONE EXTENDING FROM THE UPPER MISSISSIPPI VALLEY
INTO THE NORTHERN PLAINS...AND THE OTHER OVER THE SOUTHWESTERN
CONUS. MID TO UPPER LEVEL JET ENERGY EXTENDS FROM THE
WEST/SOUTHWESTERN CONUS...EAST/NORTHEAST INTO THE CENTRAL
PLAINS...AND THEN NORTH INTO SOUTH CENTRAL CANADA BEFORE FLOWING
EAST INTO SOUTHEASTERN CANADA AND PORTIONS OF THE NORTHEASTERN
CONUS. MID TO UPPER LEVEL FLOW OVER OUR AREA MAXES OUT AT AROUND
60KTS BETWEEN 300MB AND 200MB PER 12Z SOUNDING DATA FROM KLBF AND
KOAX. WATER VAPOR IMAGERY ALSO SHOWS THE AFOREMENTIONED MID LEVEL
SHORT WAVES...ALONG WITH A PAIR OF CLOSED MID LEVEL LOWS. ONE SUCH
LOW IS LOCATED OVER EASTERN ALBERTA AND WESTERN SASKATCHEWAN...AND
THE OTHER IS OVER THE PACIFIC JUST OFF THE COAST OF THE NORTHWESTERN
CONUS. AT THE SURFACE AN AREA OF LOW BAROMETRIC PRESSURE EXISTS OVER
SOUTHWESTERN KANSAS...WITH A FRONTAL BOUNDARY EXTENDING
NORTHEAST FROM THE LOW INTO NORTH CENTRAL KANSAS AND
SOUTHEASTERN NEBRASKA. THE LOW LEVEL WIND FIELD ACROSS MUCH OF OUR
CWA REMAINS FROM THE NORTHEAST FOR THE MOST PART...BUT LOCATIONS
ACROSS OUR SOUTHEAST SUCH AS KK82...KK61...AND KHJH ARE ALL
OBSERVING A SURFACE WIND FROM THE SOUTHEAST.

GUIDANCE FROM THE NAM...OPERATIONAL GFS...EC...AND SREF-MEAN
SUGGESTS THE LOW LEVEL BAROCLINIC ZONE WILL PERSIST OVER
SOUTHEASTERN PORTIONS OF OUR CWA THIS EVENING INTO TONIGHT BEFORE
SURGING NORTH DURING THE DAY MONDAY. THERE ARE
INDICATIONS...ESPECIALLY FROM HIGHER RESOLUTION MODELS SUCH AS THE
NAM12...OF VERY SUBTLE MID LEVEL PERTURBATIONS MOVING OVERHEAD
WITHIN THE MEAN FLOW THIS AFTERNOON AND THIS EVENING. CONFIDENCE ON
SUCH A FEATURE PROMOTING PRECIPITATION PRODUCTION ACROSS OUR AREA
THIS AFTERNOON AND EVENING REMAINS VERY LOW HOWEVER AND AS A
RESULT...WILL CONTINUE RELEGATING ANY AFTERNOON AND EVENING POPS TO
OUR SOUTH/SOUTHEASTERN CWA...IN CLOSEST PROXIMITY TO THE
AFOREMENTIONED LOW LEVEL BAROCLINIC ZONE AND RESULTANT AXIS OF
ENHANCED LOW LEVEL CONVERGENCE AND LIFT. AS FOR THE TIMING OF
CONVECTIVE INITIATION THIS AFTERNOON AND EVENING...FORECAST PROXIMITY
SOUNDINGS FROM THE NAM...OPERATIONAL GFS...AND RAP ALL SUGGEST A
HEALTHY CAP PERSISTING THROUGH AT LEAST 00Z. GIVEN THIS...ITS HARD
TO BUY INTO QPF FIELDS FROM THE NAM...OPERATIONAL GFS...EC...AND
SREF-MEAN...WHICH ALL SUGGEST WIDESPREAD PRECIPITATION WILL BE REALIZED ACROSS
PORTIONS OF OUR SOUTHEAST BEFORE 00Z THIS EVENING. HRRR SIMULATED
REFLECTIVITY LOOKS MUCH MORE REASONABLE...SUGGESTING VERY ISOLATED
CONVECTION OCCURRING ACROSS OUR SOUTHEAST TOWARDS 00Z. GIVEN ALL
THIS...CONFIDENCE IS VERY LOW THAT MUCH PRECIPITATION WILL BE
REALIZED ACROSS OUR AREA PRIOR TO 00Z...BUT CANNOT COMPLETELY RULE
OUT SUCH A SOLUTION AND WILL MAINTAIN ~20% POPS ACROSS OUR SOUTHEAST
23-00Z. 00Z AND BEYOND...FORECAST PROXIMITY SOUNDINGS SUGGEST THE CAPPING
INVERSION WILL WEAKEN SOMEWHAT THUS MAKING CONVECTION SOMEWHAT MORE
LIKELY...A SOLUTION SUPPORTED BY QPF FIELDS FROM THE
NAM...OPERATIONAL GFS...EC...AND SREF-MEAN...AS WELL AS SIMULATED
REFLECTIVITY FROM THE HRRR. GIVEN THIS...WILL GO AHEAD WITH SLIGHTLY
HIGHER POPS...~%30...00-06Z ACROSS OUR SOUTHEAST. SHOULD
SURFACE-BASED CONVECTION BE REALIZED THIS AFTERNOON AND/OR
EVENING...THEN SEVERE WEATHER WILL LIKELY RESULT WITH DEEP LAYER
MUCAPE VALUES IN THE 2000-4000J/KG WAITING FOR UPDRAFT PRODUCTION
AND 30-35KTS OF DEEP LAYER BULK SHEAR FOR UPDRAFT ENHANCEMENT.
CERTAINLY LARGE HAIL AND MICROBURST-RELATED WIND GUSTS WILL BE A
THREAT...BUT ENHANCED HORIZONTAL VORTICITY IN THE VICINITY OF THE
LOW LEVEL BAROCLINIC ZONE COULD ALSO PROMOTE ISOLATED TORNADIC
ACTIVITY. WILL CONTINUE SUCH WORDING IN THE HWO AS A RESULT.

HEADING INTO THE OVERNIGHT HOURS TONIGHT...THE AXIS OF A ~45KT 850MB
JET STREAK IS EXPECTED TO DEVELOP ACROSS PORTIONS OF WESTERN AND
CENTRAL KANSAS...WITH THE NOSE OF THIS LOW LEVEL JET MOVING INTO
SOUTHERN PORTIONS OF OUR CWA BETWEEN 06Z AND 12Z. SHOULD DEEP
CONVECTION BE ONGOING ALONG THE LOW LEVEL BAROCLINIC ZONE...THEN
INCREASING LOW LEVEL THERMAL ADVECTION ALONG THE AXIS OF THE LOW
LEVEL JET COULD CERTAINLY HELP INCREASE SPATIAL COVERAGE OF SAID
CONVECTIVE ACTIVITY. ALSO...IN ADDITION TO POSSIBLE THUNDERSTORM
ACTIVITY OVER PORTIONS OF OUR CWA THIS AFTERNOON AND
EVENING...THUNDERSTORMS ALSO REMAIN POSSIBLE OVER THE CENTRAL HIGH
PLAINS. SHOULD HIGH PLAINS CONVECTION DEVELOP THIS AFTERNOON/EVENING
AND MOVE EAST TOWARDS OUR AREA TONIGHT...ADDITIONAL SHOWER AND
THUNDERSTORM ACTIVITY COULD BE REALIZED OVER OUR AREA
TONIGHT...ESPECIALLY OUR WEST. THIS IS A SOLUTION SUPPORTED BY THE
NAM...OPERATIONAL GFS...SREF-MEAN...AND HRRR. GIVEN ALL THIS...WENT
AHEAD WITH RELATIVELY HIGHER POPS ACROSS MUCH OF THE CWA STARTING
AROUND 06Z. SEVERE WEATHER COULD CERTAINLY BE POSSIBLE DURING THE
EARLY PART OF THE OVERNIGHT HOURS AS THE MORE ROBUST CONVECTION FROM
EARLIER IN THE EVENING...SHOULD IT DEVELOP...MAINTAINS ITSELF. THAT
BEING SAID...BARRING THE DEVELOPMENT OF AN MCS ACROSS THE
REGION...CONVECTIVE ACTIVITY SHOULD WANE IN INTENSITY AS POTENTIAL
INSTABILITY DECREASES 06Z ONWARD.

THERE COULD SOME LINGERING SHOWER AND THUNDERSTORM ACTIVITY ACROSS
OUR AREA AROUND SUNRISE MONDAY...BUT OTHERWISE MONDAY DURING THE DAY
IS EXPECTED TO REMAIN DRY FOR THE MOST PART AS THE WARM FRONT SURGES
NORTH AND AN OVERALL LACK IN KINEMATIC FORCING OVERTAKES THE AREA.
AT THIS TIME THE ONLY REAL THREAT FOR PRECIPITATION DURING THE DAY
MONDAY APPEARS AS THOUGH IT WILL RESIDE OVER OUR SOUTHWESTERN CWA
DURING THE LATE AFTERNOON AND EVENING HOURS...WHICH IS WHERE AND
WHEN GUIDANCE SUGGESTS AN ADVANCING LOW LEVEL DRY LINE WILL BULGE EAST.
AN AREA OF LOCALLY ENHANCED CONVERGENCE AND LIFT IN THE VICINITY OF
THIS DRY LINE BULGE...WORKING IN CONCERT WITH DIABATIC HEATING...MAY
BE ENOUGH TO INITIALIZE ISOLATED SHOWER AND THUNDERSTORM DEVELOPMENT
AND AS A RESULT...~20% POPS ARE FORECAST 21Z MONDAY THROUGH 00Z
TUESDAY ACROSS OUR SOUTHWEST. SHOULD THUNDERSTORM ACTIVITY BE REALIZED LATE
MONDAY AFTERNOON AND/OR EVENING...THEN DEEP LAYER MUCAPE VALUES OF
2000-3000J/KG...ALONG WITH DEEP LAYER BULK SHEAR VALUES OF
~30KTS...WILL BE AVAILABLE FOR UPDRAFT PRODUCTION AND ENHANCEMENT.
GIVEN THIS...WILL GO AHEAD AND HIGHLIGHT THE THREAT FOR ISOLATED
SEVERE WEATHER ACROSS OUR SOUTHWEST MONDAY AFTERNOON AND EVENING.

FINALLY...INCREASING SOUTHERLY FLOW WILL LIKELY BE OBSERVED MONDAY
AFTERNOON ONCE THE SURFACE WARM FRONT SURGES NORTH. GUIDANCE
SUGGESTS A SUSTAINED WIND OF ~24KTS...WITH HIGHER GUSTS APPROACHING
35KTS...WILL BE REALIZED PRIMARILY ACROSS NORTH CENTRAL KANSAS. AS A
RESULT...WILL CONTINUE MENTIONING SUCH CONDITIONS IN THE HWO.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 317 PM CDT SUN JUN 23 2013

MONDAY NIGHT...A VORT MAX LOCATED OVER THE HIGH PLAINS WILL TRACK
EAST ACROSS THE FORECAST AREA. THUNDERSTORMS THAT INITIALLY FORM
ACROSS THE HIGH PLAINS DURING THE MONDAY AFTERNOON HOURS WILL SLIDE
EAST DURING THE EVENING AND OVERNIGHT HOURS...AND IF THEY HOLD
TOGETHER MAY BRING RAIN TO PORTIONS OF THE FORECAST AREA. IN
ADDITION TO RAIN...SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH
LARGE HAIL AND DAMAGING WINDS POSSIBLE DURING THE EVENING HOURS.
INSTABILITY IS HIGH AND DEEP LAYER SHEAR IS MORE MODEST BUT
SUFFICIENT FOR SEVERE STORMS. THE LIMITING FACTOR WILL BE THE WARM
MID LEVEL CAP AND THUS CONFIDENCE IN THUNDERSTORM DEVELOPMENT AND
COVERAGE IS STILL FAIRLY LOW WITH SLIGHT POPS. THE 12Z ECMWF AND 12Z
NAM FAVOR OUR WEST AND NORTH FOR STORMS...WHILE THE 12Z GFS
HIGHLIGHTS OUR SOUTHEASTERN ZONES. THE ECMWF AND NAM MAKE MORE SENSE
WITH FAVORING NORTH AND WEST ZONES BASED ON THE EXPECTED UPPER WAVE
LOCATION AND THE INCREASING STRENGTH OF THE CAP AS YOU HEAD SOUTH.

TUESDAY AND WEDNESDAY...THE PATTERN WILL BE FAIRLY ZONAL WITH ALL
OF THE BETTER UPPER FLOW AND SHORT WAVES TRACKING ACROSS THE
NORTHERN TIER STATES. AN UPPER RIDGE WILL SLOWLY BEGIN TO BUILD
ACROSS THE SOUTHWEST CONUS STARTING ON WEDNESDAY. A SFC TROUGH AXIS
WILL TRACK EAST THROUGH OUR FORECAST AREA LATE ON TUESDAY AND TURN
THE WINDS TO NORTHERLY BY WEDNESDAY. HOWEVER...A STRONG CAP SHOULD
RESULT IN DRY CONDITIONS FOR MOST AREAS AND WILL CONTINUE TO CALL
FOR A DRY FORECAST...BUT CAN NOT COMPLETELY RULE OUT AN ISOLATED
THUNDERSTORM...HENCE THE 10 PERCENT POPS. TUESDAY WILL BE SCORCHER
WITH HIGHS WELL INTO THE 90S ACROSS NEBRASKA TO OVER 100 ACROSS MUCH
OF NORTHERN KANSAS. TEMPERATURES WILL FALL A FEW DEGREES WITH THE
NORTH WINDS ON WEDNESDAY...BUT CONTINUE TO EXPECT 90S FOR HIGHS.

THURSDAY THROUGH SUNDAY...THERE IS A SHIFT IN THE UPPER PATTERN AS
AN UPPER RIDGE STRENGTHENS ACROSS THE ROCKIES AND AN UPPER TROUGH
PERSISTS ACROSS THE EASTERN CONUS. THIS WILL RESULT IN NORTHWESTERLY
FLOW ALOFT FOR OUR FORECAST AREA. MOST AREAS WILL BE DRY THROUGHOUT
THIS PERIOD GIVEN A LACK OF FORCING. THERE IS A SLIGHT CHANCE OF
THUNDERSTORMS ON THURSDAY INTO THURSDAY NIGHT...BUT MOST RESENT
MODEL RUNS ARE STARTING TO BACK OFF OF THIS ALREADY RATHER SLIGHT
CHANCE OF PRECIPITATION. ANOTHER WEAK COOL FRONT WILL TRY TO WORK
ITS WAY THROUGH AT SOME POINT THURSDAY NIGHT OR FRIDAY...BUT THURSDAY
SHOULD STILL BE A HOT DAY WITH 90S ACROSS NEBRASKA TO NEAR 100 IN
KANSAS. THE COOLER WEATHER WILL SETTLE IN ON FRIDAY AND SATURDAY
WITH EASTERLY TO NORTHEASTERLY SFC WINDS. THIS COOLER FETCH SHOULD
DROP HIGHS BACK INTO THE LOWER AND MID 90S ON FRIDAY...AND THEN 80S
ACROSS NEBRASKA TO LOWER 90S OVER KANSAS ON SATURDAY. TEMPERATURES
BEGIN TO WARM BACK UP ON SUNDAY WITH EVERYONE BACK IN THE 90S.
OVERALL...TEMPERATURES WILL NOT VARY THAT MUCH AND REMAIN RATHER
TOASTY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 622 PM CDT SUN JUN 23 2013

CIGS AT KGRI HAVE INTERMITTENTLY DROPPED TO MVFR...BUT LOOK FOR OVERALL
SCATTERED MVFR TO VFR CLOUDS THIS EVENING. WINDS WILL BE LIGHT
AND VARIABLE AS A WARM FRONTAL BOUNDARY RESIDES JUST SOUTH OF THE
TERMINAL. AN OUTSIDE OF THUNDERSTORMS EXIST DURING THE OVERNIGHT
HOURS AS CONVECTION ALONG THE HIGH PLAINS ROLLS EASTWARD. AS THE
WARM FRONT LIFTS NORTH...SOUTHERLY WINDS WILL INCREASE ON MONDAY
WITH GUSTS NEAR 25KTS POSSIBLE. CLOUDS SHLD REMAIN AT VFR LEVELS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&

SHORT TERM...BRYANT
LONG TERM...WESELY
AVIATION...FAY
Hazardous weather outlook, Jun 23, 8:23 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
823 PM CDT SUN JUN 23 2013

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
241200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
823 PM CDT SUN JUN 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE THROUGH THE NIGHT AND SEVERE STORMS ARE
POSSIBLE. THE PRIMARY HAZARDS FROM THE STORMS WILL BE LARGE HAIL
TO AROUND THE SIZE OF GOLF BALLS...THUNDERSTORM WIND GUSTS TO
AROUND 70 MPH...AND LOCALLY HEAVY RAINFALL IN EXCESS OF ONE INCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ON MONDAY...A SUSTAINED SOUTH OF 25 TO AROUND 30 MPH...WITH GUSTS TO
AROUND 40 MPH...ARE FORECAST ACROSS PORTIONS OF NORTH CENTRAL KANSAS.

ISOLATED THUNDERSTORM ACTIVITY WILL BE POSSIBLE DURING THE LATE
AFTERNOON AND EVENING HOURS ON MONDAY...PRIMARILY FOR LOCATIONS
SOUTHWEST OF A LINE FROM LEXINGTON TO ALMA IN NEBRASKA...TO STOCKTON
IN KANSAS. THE SLIGHT CHANCE FOR THUNDERSTORMS WILL THEN EXPAND
ACROSS MOST OF THE OUTLOOK AREA MONDAY NIGHT. STRONG TO SEVERE
WEATHER WILL BE POSSIBLE SHOULD THUNDERSTORM ACTIVITY BE
REALIZED...WITH HAIL TO AROUND THE SIZE OF QUARTERS AND
THUNDERSTORM WIND GUSTS TO AROUND 60 MPH BEING THE PRIMARY SEVERE
WEATHER THREATS.

BEYOND MONDAY NIGHT...THE NEXT THUNDERSTORM CHANCE ARRIVES
THURSDAY INTO THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Jun 23, 8:31 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
831 PM CDT SUN JUN 23 2013

KSZ006-240200-
SMITH KS-
831 PM CDT SUN JUN 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH COUNTY UNTIL
900 PM CDT...

AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF PORTIS...OR 30 MILES
NORTHWEST OF BELOIT...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LEBANON...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3983 9862 3981 9850 3957 9851 3957 9878
TIME...MOT...LOC 0131Z 220DEG 13KT 3965 9862

FAY
Special weather statement, Jun 23, 8:57 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
857 PM CDT SUN JUN 23 2013

KSZ007-240230-
JEWELL KS-
857 PM CDT SUN JUN 23 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JEWELL COUNTY UNTIL 930
PM CDT...

AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF LEBANON...OR 27 MILES NORTHWEST
OF BELOIT...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ESBON...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3963 9850 3973 9851 3982 9850 3994 9844
      3980 9821
TIME...MOT...LOC 0157Z 220DEG 13KT 3970 9851

FAY
Local storm report, Jun 23, 9:17 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
917 PM CDT SUN JUN 23 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     HAIL             8 S LEBANON             39.69N 98.56W
06/23/2013  E1.50 INCH       SMITH              KS   TRAINED SPOTTER

            MOSTLY QUARTER SIZE HAIL WITH A FEW NEAR PING PONG BALL
            SIZE.

&&

SALTZMAN

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 2:15 AM CDTSevere Thunderstorm WarningGIDDawson, Furnas, Gosper45 min
Jun 24, 2:58 AM CDTSevere Thunderstorm WarningGIDBuffalo, Dawson, Gosper, Phelps47 min
Jun 24, 3:46 AM CDTSevere Thunderstorm WarningGIDBuffalo, Kearney, Phelps44 min
Jun 24, 4:24 AM CDTSpecial Weather StatementGIDAdams, Franklin, Kearney, Webster51 min
Jun 24, 5:29 AM CDTSpecial Weather StatementGIDFranklin31 min
Jun 24, 5:30 AM CDTSpecial Weather StatementGIDFurnas30 min
Jun 23, 8:31 PM CDTSpecial Weather StatementGIDSmith29 min
Jun 23, 8:57 PM CDTSpecial Weather StatementGIDJewell33 min
Jun 23, 9:04 PM CDTSevere Thunderstorm WarningGIDJewell, Smith41 min
Jun 24, 6:12 AM CDTSpecial Weather StatementGIDSmith33 min
Jun 24, 7:22 AM CDTSpecial Weather StatementGIDJewell38 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.